MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a lower extremity angiogram with below-the-knee intervention, during which a cxi support catheter was used, the tip of another manufacturer¿s 0.014-inch, 300-centimeter wire separated.Access was obtained in the femoral artery to target a vessel below the knee.The other manufacturer¿s wire was reportedly sticking upon both advancement and withdraw of the wire through the catheter.Upon removal of the wire from the catheter, the tip of the wire separated.The separated wire fragment was removed with an unknown snare catheter.The cxi catheter was reportedly damaged.Reportedly, the customer cannot confirm if the cxi catheter separated; however, stated that if the catheter had separated, it was retrieved.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E3: occupation: manager of ct lab.H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a lower extremity angiogram with below-the-knee intervention, during which a cxi support catheter was used, the tip of another manufacturer¿s 0.014-inch, 300-centimeter wire separated.Access was obtained in the femoral artery to target a vessel below the knee.The other manufacturer¿s wire was reportedly sticking upon both advancement and withdraw of the wire through the catheter.Upon removal of the wire from the catheter, the tip of the wire separated.The separated wire fragment was removed with an unknown snare catheter.The cxi catheter was reportedly damaged.Reportedly, the customer cannot confirm if the cxi catheter separated; however, stated that if the catheter had separated, it was retrieved.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was kinked approximately 13-centimeters from the distal tip.A sample 0.014-inch wire was unable to pass through the kinked area.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on a sub-assembly lot; however, the affected product was scrapped prior to release from cook.A review of complaint history found one additional complaint for this lot number, received from the same facility as the complaint device.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, the non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues related to interaction between the competitor¿s wire and cxi catheter contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 
8123392235
MDR Report Key21306779
Report Number1820334-2025-00116
Device Sequence Number8169684
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)260524(10)15459199
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number15459199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V14-300CM GUIDE WIRE
Patient SexUnknown